Anyone on Lisinopril?

cmamaJuly 15, 2010

I just started a low dose of lisinopril and wonder if anyone has side effects from it.

Carol

Thank you for reporting this comment. Undo
jemellin

My husband has been on 10mg for about 18 months no problems at all!

    Bookmark   July 15, 2010 at 11:01AM
Thank you for reporting this comment. Undo
vala55

I think that is an ace inhibitor, if it is the most common problem is a dry cough. I took it on my roller coaster ride of finding a BP med whose side effects didn't bother me. After two months of taking this med and coughing, the cough turned into a wet cough. I quit....it took two months for it to go away. Most people don't have a problem with it. I take Cozzar now, no problem.

    Bookmark   July 15, 2010 at 11:52AM
Thank you for reporting this comment. Undo
linkay42

My hubby took it for his heart as he has a defib and it made is blood pressure so low he could hardly go..Plus the cough! Finally after a stint in the hospital he is doing sooooo much better off of it..Linda

    Bookmark   July 15, 2010 at 8:21PM
Thank you for reporting this comment. Undo
krd1212

I used lisinopril without any side effects at all, other than feeling tired. Of course, it is usually prescribed with a diuretic and/or beta blocker, not by itself, and I had all three types which contributed to the sedation. But I should think that you have little to worry about.

    Bookmark   July 19, 2010 at 9:57PM
Thank you for reporting this comment. Undo
jimisham

I started on it with a dosage of 30 MG several years ago. With the doctor's OK, I started cutting them in half, so that it was 15 MG. Never had any side effects.
I just had a defib installed, after a 'sudden cardiac arrest', a week ago. It was installed 2 days ago. They put me on 2.5 MG. They though the original dosage was way too high.

    Bookmark   July 21, 2010 at 9:36AM
Thank you for reporting this comment. Undo
finchelover

I was on it and around March I had started with sore throat and a cough then nasal drip. Thought it was sinuses and had Ct-scan finally may doctor sent me to ENT and he thought it was the Lisinopril. I still think its an allergy to something but the allergist around here won't accept Humana. It's one thing or the other. My problem still unsovled today I feel lousy and this is another day I am running temp of 99 My scratchy thoat isn't as bad or nasal drip since I quit the Lisinopril Good Luck to you

    Bookmark   July 22, 2010 at 5:40PM
Thank you for reporting this comment. Undo
fiveholetarget

I discontinued taking it, since it made my heart rate beat very fast.

    Bookmark   August 4, 2011 at 11:01PM
Thank you for reporting this comment. Undo
Ammymickens

On lisinopril 10mg & bendroflumethiazide 2.5mg. This dropped my blood pressure from 165/110 to 140/90. I had been avoiding increasing the lisinopril to 20mg. In addition to family history of hypertension, I was 115kg (I'm 6' age 47). Gradually over past 7 months got weight down to 80kg. Diet, regular cardio (cross trainer) and anaerobic (weights). Stopped the diuretic. BP 130/80. Initially side effects were persistent, dry coughing but that stopped when I quit smoking. Occasionally a little light-headed a few hours or so after taking. No other problems with lisinopril.

Here is a link that might be useful: Drug information forum

    Bookmark   April 9, 2013 at 6:02AM
Thank you for reporting this comment. Undo
emma

I took it and had the dry cough. It wasn't bad at first but then it turned into a wet cough just like a cold. My doc said it can't do that but it did. When I quit it all went away. It's for blood pressure right. I haven't found many drugs I can take. I tried 4 different blood pressure meds and had serious side effects with all. They weren't deadly side effects, things like the dry cough, weight gain, retaining urine, which could be deadly I guess. I found a new doctor who said they were making my pressure to low that was why I was having dizzy spells. I finally quit taking them and low and behold my blood pressure was normal. It was the doctor's nagging that made it go up. No dizzy more spells.

    Bookmark   April 9, 2013 at 10:24AM
Thank you for reporting this comment. Undo
yayagal

I used to take a diuretic and , when put on Lisinapril, dr. immediately took me off the diuretic. She said I didn't need both. It controls by bp beautifully with no side effects.

    Bookmark   April 22, 2013 at 12:15AM
Thank you for reporting this comment. Undo
zeitgast

ACE inhibitors are excellent drugs for high blood pressure, post heart attack and congestive heart failure indications. A dry cough does occur not too infrequently however . An alternative that basically works on the same pathway is an ARB-- cheap now that they have gone generic and fewer side effects than ACE inhibitors like lisinopril

    Bookmark   May 1, 2013 at 2:01AM
Thank you for reporting this comment. Undo
Ammymickens

I started taking Lisinopril about 2 weeks ago. It is slowly lowering my blood pressure. But I seem to be more tired all the time. I usually take the medicine in the morning and I am moving it to night time to see if that helps. It has made me slightly dizzy upon standing. Use this drug info forum to discuss more about lisinopril.

    Bookmark   May 31, 2013 at 2:53AM
Thank you for reporting this comment. Undo
Ammymickens

Took Lisinopril for blood pressure(18 months), it was very good at lowering blood pressure, however after 16 months of taking it I had very bad "allergic" reaction. After various tests docs think it's Lisinopril. I still get severe swelling of eyes which are also red and very itchy. Have been off medicine for almost 3 months but have been told it may take up to 6 months to leave my system so may get these horrible symptoms until it does.

    Bookmark   July 15, 2013 at 4:57AM
Thank you for reporting this comment. Undo
emma

I used PPI for about 4 months, then I realized it was the acic inhibitor that was causing the sores and itching on my head. I quit taking it and after two years still have the problems. Some side effects never go away. Good Luck.

    Bookmark   July 15, 2013 at 9:25AM
Thank you for reporting this comment. Undo
littleonefb

hubby has been taking it for years now, it's the generic form of Zestril.

Before the generic lisinopril came on the market he took Zestril with no problems, switched to the lisinopril as soon as it cam out and no problems.

    Bookmark   July 15, 2013 at 12:27PM
Thank you for reporting this comment. Undo
tinker1121

I was on it for three months and had many side effects which were all gradual. It made me very tired, I had a constant post nasal drip and coughing. I would get nauseous and vomit without warning, lost my sense of taste, had the chills and just could not tolerate it.
All medications have side effects but read about this stuff and it is plain scary.

    Bookmark   August 14, 2013 at 5:56AM
Thank you for reporting this comment. Undo
woodnymph2_gw

I have been taking it for years and just deal with the dry cough and hoarse voice. I noticed,however, that my BP got too low, so now I tend to take it every other day (10 mg). Now, from reading these posts, I realize that my occasional light-headedness could be caused by the med. My BP only goes up in the late PM so that is when I take it.

    Bookmark   August 22, 2013 at 2:37PM
Sign Up to comment
More Discussions
Vitamin D makes my hip ache.....
Has anyone had this to happen? When I try to research...
lovemrmewey
Post Pregnancy Joint Pain & Muscle Stiffness
Wondering if others have experienced joint pain and...
Audlee
Finally Got My Kidney
Was on dialysis 9 years,On Thanksgiving eve they called...
bulldinkie
Hydration cubes
Has anyone tried the Bezwecken hydration cubes for...
texasone
People viewed this after searching for:
© 2015 Houzz Inc. Houzz® The new way to design your home™